Alert archive / Kansas / Flash Flood Warnings in 2010
Flash Flood Warning 43, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jul 16, 2010, 4:51 PM CDT for Leavenworth County, Kansas; Platte County, Missouri. It was in force for 6 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 16, 2010, 4:51 PM CDT (21:51 UTC)
- Expired
- Jul 16, 2010, 11:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Leavenworth County, KS, Platte County, MO
The radar
The Pleasant Hill radar (KEAX), 88 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 5:03 PM CDT | FLASH FLOOD | Leavenworth, KS | 14 TO 18 INCHES OF WATER COMMON ON ROADS IN THE CITY. |
| Jul 16, 5:32 PM CDT | HEAVY RAIN 1.75 | Lansing, KS | FELL IN ABOUT 30 MINUTES |
| Jul 16, 6:15 PM CDT | HEAVY RAIN 2.56 | 3 Ssw Leavenworth, KS | |
| Jul 16, 7:16 PM CDT | FLASH FLOOD | 1 Ne Lansing, KS | K5 CLOSED DUE TO WATER FLOWING OVER THE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 9.9 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2277 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 682 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
297
WGUS53 KEAX 162151
FFWEAX
KSC103-MOC165-170400-
/O.NEW.KEAX.FF.W.0043.100716T2151Z-100717T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
451 PM CDT FRI JUL 16 2010
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN LEAVENWORTH COUNTY IN NORTHEAST KANSAS...
WESTERN PLATTE COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 1100 PM CDT
* AT 448 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RADAR RAINFALL ESTIMATES OF ONE AND ONE HALF INCHES
TO TWO INCHES HAVE BEEN DETECTED WITH THESE STORMS. WITH RAINFALL
RATES BETWEEN TWO AND THREE INCES OF RAIN...AN ADDITIONAL RAINFALL
OF ONE TO TWO INCHES POSSIBLE.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LANSING...LEAVENWORTH...WESTON...EASTON AND TRACY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3941 9518 3942 9515 3941 9496 3944 9498
3945 9501 3946 9497 3946 9478 3920 9480
3920 9490 3919 9490 3919 9518
$$
SF3 follow-up statements
304
WGUS73 KEAX 162211
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
511 PM CDT FRI JUL 16 2010
KSC103-MOC165-170400-
/O.CON.KEAX.FF.W.0043.000000T0000Z-100717T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEAVENWORTH KS-PLATTE MO-
511 PM CDT FRI JUL 16 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WESTERN PLATTE AND
NORTHERN LEAVENWORTH COUNTIES UNTIL 1100 PM CDT...
AT 507 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. ONE
AND ONE HALF TO TWO AND ONE HALF INCHES OF RAIN HAS FALLEN ACROSS
THE WARNED AREA SINCE 4 PM CDT. RAINFALL RATES BETWEEN TWO AND
TWO AND ONE HALF INCHES ARE ASSOCIATED WITH THESE STORMS...WITH
ADDITIONAL ONE TO ONE AND ONE QUARTER INCHES OF RAIN POSSIBLE WITH
THESE STORMS AS THEY MOVE THROUGH THE WARNED AREA.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LANSING...LEAVENWORTH...WESTON...EASTON AND TRACY.
AT 507 PM CDT...LEAVENWORTH COUNTY EMERGENCY MANAGEMENT REPORTED
14 TO 18 INCHES OF WATER FLOWING ACROSS AND ALONG MANY ROADS IN
THE CITY OF LEAVENWORTH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3941 9518 3942 9515 3941 9496 3944 9498
3945 9501 3946 9497 3946 9478 3920 9480
3920 9490 3919 9490 3919 9518
$$
SF170
WGUS73 KEAX 162324
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
624 PM CDT FRI JUL 16 2010
KSC103-MOC165-170400-
/O.CON.KEAX.FF.W.0043.000000T0000Z-100717T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEAVENWORTH KS-PLATTE MO-
624 PM CDT FRI JUL 16 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WESTERN PLATTE AND
NORTHERN LEAVENWORTH COUNTIES UNTIL 1100 PM CDT...
AT 616 PM CDT...A COOPERATIVE OBSERVER 3 SOUTH SOUTHWEST OF LEAVENWORTH
REPORTED THAT 2.56 INCHES OF RAIN HAD FALLEN WITH THE THUNDERTORMS
THAT MOVED ACROSS THE WARNED AREA. AT 507 PM CDT...LEAVENWORTH
EMERGENCY MANAGEMENT REPORTED THAT WATER 14 TO 16 INCHES DEEP WAS
FLOWING ACROSS MANY ROADWAYS IN THE CITY OF LEAVENWORTH.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...LANSING...
LEAVENWORTH...WESTON...EASTON AND TRACY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3941 9518 3942 9515 3941 9496 3944 9498
3945 9501 3946 9497 3946 9478 3920 9480
3920 9490 3919 9490 3919 9518
$$
SF725
WGUS73 KEAX 170140
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
840 PM CDT FRI JUL 16 2010
KSC103-MOC165-170400-
/O.CON.KEAX.FF.W.0043.000000T0000Z-100717T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEAVENWORTH KS-PLATTE MO-
840 PM CDT FRI JUL 16 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WESTERN PLATTE AND
NORTHERN LEAVENWORTH COUNTIES UNTIL 1100 PM CDT...
AT 834 PM CDT...LAW ENFORCEMENT REPORTED THAT FLOODING CONTINUES
ALONG HIGHWAY 5 EAST OF LANSING DUE TO OVERFLOW FROM SEVENMILE CREEK.
THE LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...LANSING...
RICHARDSON AND LEAVENWORTH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.
FLOOD WATERS ARE MOVING DOWN SALT CREEK NORTHWEST UPSTREAM FROM
LEAVENWORTH AND BOTH NINEMILE AND SEVENMILE CREEKS LOCATED IN THE
LEAVENWORTH AND LANSING VICINITIES.
IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH
ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 3941 9518 3942 9515 3941 9496 3944 9498
3945 9501 3946 9497 3946 9478 3920 9480
3920 9490 3919 9490 3919 9518
$$
SFWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 3:20 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jul 16, 3:20 PM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
320 PM CDT FRI JUL 16 2010
.DISCUSSION...
SHORT TERM (TONIGHT-SUNDAY)...
DEEP MOIST CONVECTION HAS BEGUN TO DEVELOP ALONG WEAK CONFLUENT ZONE
EXTENDING ROUGHLY ALONG THE MISSOURI RIVER THIS AFTERNOON. RICH LOW
LEVEL MOISTURE...CHARACTERIZED BY SFC DEWPOINTS IN THE MID-UPPER
70S...HAS COMBINED WITH NEAR 90F SURFACE TEMPERATURES TO YIELD
MLCAPES EXCEEDING 3000 J/KG. DESPITE POOR LOW-MID LEVEL SHEAR AND
ONLY MODEST LAPSE RATES...SEASONABLY STRONG UPPER WINDS EXCEEDING 50
KNOTS MAY ALLOW UPDRAFTS TO PERSIST A BIT LONGER THAN OTHERWISE
WOULD BE EXPECTED. WATER LOADING IN THE LOW-MID TROPOSPHERE TOPPED
BY VERY DRY AIR WILL CERTAINLY FAVOR SOME THREAT OF LOCALIZED
DOWNBURSTS WITH THE MOST INTENSE CELLS. ANY ACTIVITY SHOULD
DISSIPATE WITH SUNSET.
HOT AND HUMID CONDITIONS WILL CONTINUE THROUGH THE WEEKEND WITH
AFTERNOON HEAT INDICES GENERALLY FALLING IN THE 100 TO 105 RANGE.
HOWEVER WILL GO AHEAD AND ISSUE A HEAT ADVISORY FOR TOMORROW AS
TEMPS IN THE 90-95 DEGREE RANGE AND DEW POINTS IN THE MID 70S WILL
PUSH HEAT INDICES TO RIGHT AROUND 105.
AS THE MEAN RIDGE POSITION SHIFTS BACK TOWARD THE SOUTHERN
ROCKIES...MID LEVEL BELT OF WESTERLIES WILL CONTINUE TO STRENGTHEN
ACROSS THE CENTRAL PLAINS THROUGH THE WEEKEND. MODELS CONTINUE TO
SHOW STRONG SIGNALS OF A PERIOD OF INCREASED MCS ACTIVITY BEGINNING
ON SUNDAY. ASSUMING A TYPICAL TRAJECTORY...ACTIVITY ORIGINATING
ACROSS CENTRAL NEBRASKA WOULD PEEL TOWARD THE SSE INTO NRN MO ON A
REPEATED BASIS...WITH AN ATTENDANT THREAT FOR STRONG/SEVERE WINDS
AND HEAVY RAINFALL. CONVECTIVE DEBRIS/OUTFLOW WILL ALSO GREATLY
IMPACT DAYTIME TEMPERATURE FORECASTS AS WELL...BUT WILL HEDGE NRN MO
DOWN INTO THE UPPER 80S FOR NOW ON SUNDAY...WHILE INCREASING POPS TO
AROUND 40 PERCENT.
MEDIUM RANGE MODELS SHOW THE WEAK NORTHWEST FLOW THIS WEEKEND WILL
BECOME NEARLY ZONAL ACROSS THE REGION BY MONDAY AND THEN WEAK
SOUTHWESTERLY BY THE END OF THE WEEK. THEREFORE CAN EXPECT PERIODIC
SHORTWAVES TO CONTINUE TO MOVE THROUGH THE FLOW...GENERALLY JUST
OUTSIDE OF THE MISSOURI REGION THROUGHOUT THE LATTER PORTION OF THE
FORECAST. THAT BEING SAID ANY ACTIVITY BEING KICKED OFF OVER THE
CENTRAL PLAINS OR NEAR ANY SURFACE BOUNDARY...WILL HAVE A CHANCE OF
MAKING IT INTO EASTERN KANSAS AND MISSOURI.
ALTHOUGH SLIGHTLY DIFFERING ON TIMING...GFS/ECMWF/GEM ALL CONTINUE
TO SHOW A WEAK SHORTWAVE ENTERING THE REGION SUNDAY NIGHT INTO
MONDAY. THIS WAVE WILL LIKELY KICK OFF ADDITIONAL CONVECTION THUS
REINFORCING THE SURFACE BOUNDARY PROGGED TO STRETCH ACROSS THE
REGION. AS IS TYPICAL IN THE SUMMER THIS FAR OUT IN THE
FORECAST...THE QUESTION IS WHERE WILL THE BOUNDARY BE AT THAT TIME.
ASSUMING IT IS IN THE GENERAL VICINITY OF SOUTHERN IOWA-NORTHERN
MISSOURI...HAVE HELD ON TO LOW CHANCE POPS ACROSS FAR NORTHERN
MISSOURI. HAVE GONE WITH ONLY LOW CHANCE GIVEN THE AMOUNT OF
UNCERTAINTY IN LOCATION AND TIMING. HAVE CONTINUED THE DRY FORECAST
FROM TUESDAY ON. BUT ONCE AGAIN...ANY SHORTWAVE MOVING THROUGH THE
FLOW MAY TRIGGER ADDITIONAL ROUNDS OF CONVECTION WHICH MAY MAKE IT
INTO THE AREA. TEMPS SHOULD BE SEASONAL THROUGH DAYS 4 TO 7 WITH NO
STRONG CHANGE OF AIRMASS EXPECTED.
BOOKBINDER/NRR
&&
.AVIATION...
AXIS OF RICH GULF MOISTURE EXTENDED ACROSS THE TERMINALS THIS
AFTERNOON...AND WEAK SURFACE CONVERGENCE WILL SUPPORT WIDELY
SCATTERED THUNDERSTORMS THROUGH AROUND 01Z. WILL GRANT TAFS A TOKEN
/CB/ GROUP FOR NOW AND AMEND IF SIGNIFICANT WEATHER THREATENS
ARRIVALS/DEPARTURES...WITH EXPECTATION OF BRIEF IFR VSBYS POSSIBLE
IN THE HEAVIER DOWNPOURS...ALONG WITH CG LIGHTNING AND STRONG SFC
WIND GUSTS.
OTHERWISE...VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD...EXCEPT
FOR SOME LOCALIZED FOG POSSIBLE TOWARD DAYBREAK ALONG WEAKLY FOCUSED
STATIONARY FRONT/MOISTURE POOL.
WINDS SHOULD GENERALLY REMAIN LIGHT SOUTHERLY AT 6 KNOTS OR LESS.
BOOKBINDER
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY FROM NOON TO 7 PM CDT SATURDAY FOR MOZ001>008-
011>017-020>025-028>033-037>040-043>046-053-054.
KS...HEAT ADVISORY FROM NOON TO 7 PM CDT SATURDAY FOR KSZ025-057-060-
102>105.Hazardous weather outlook, Jul 16, 1:00 PM CDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT FRI JUL 16 2010 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-171100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 100 PM CDT FRI JUL 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A VERY HUMID AIRMASS EXISTS EARLY THIS AFTERNOON...GENERALLY ALONG AND WEST OF A MARYVILLE TO LEXINGTON TO SEDALIA LINE. WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS FAR WESTERN MISSOURI AND ADJACENT EASTERN KANSAS THIS AFTERNOON...PRODUCING BRIEF DOWNPOURS AND LOCALLY STRONG WIND GUSTS. AN ISOLATED SEVERE THUNDERSTORM WITH LOCALIZED DAMAGING WINDS CANNOT BE RULED OUT. OTHERWISE...THIS SAME REGION WILL EXPERIENCE TEMPERATURES IN THE LOWER 90S ALONG WITH VERY HIGH HUMIDITY. THIS WILL COMBINE TO PRODUCE AFTERNOON HEAT INDICES RANGING BETWEEN 100 AND 103 DEGREES FROM KANSAS CITY TOWARD THE LAKE OF THE OZARKS REGION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FAVORABLE WEATHER PATTERN FOR ORGANIZED...MAINLY NIGHTTIME... THUNDERSTORM COMPLEXES APPEARS LIKELY FROM LATE SUNDAY THROUGH TUESDAY MORNING. NORTHERN MISSOURI WILL HAVE THE GREATEST CHANCE OF EXPERIENCING ONE OR MORE OF THESE THUNDERSTORM COMPLEXES...WITH SOME POTENTIAL FOR STRONG TO SEVERE WIND GUSTS ALONG WITH LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... ORGANIZED SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT...BUT ANY REPORTS OF SEVERE WEATHER ARE APPRECIATED. BOOKBINDER
In the hours before
Local storm report, Jul 16, 3:47 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
347 PM CDT FRI JUL 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG 2 SE ST. JOSEPH 39.74N 94.79W
07/16/2010 BUCHANAN MO BROADCAST MEDIA
POWER POLE AND LINE SNAPPED ON PICKETT ROAD. TIME
ESTIMATED. NICKEL SIZE HAIL ALSO FELL AT 145 PM.
&&
BOOKBINDERSpecial weather statement, Jul 16, 4:22 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
422 PM CDT FRI JUL 16 2010
MOZ015-162200-
GRUNDY MO-
422 PM CDT FRI JUL 16 2010
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GRUNDY COUNTY UNTIL 500
PM CDT...
AT 418 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF SPICKARD...OR 6 MILES NORTH
OF TRENTON...MOVING NORTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH BRIEF DOWNPOURS.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
SPICKARD.
LAT...LON 4025 9338 4008 9357 4014 9375 4026 9371
4026 9337
TIME...MOT...LOC 2122Z 247DEG 17KT 4018 9361
BOOKBINDERSpecial weather statement, Jul 16, 4:34 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
434 PM CDT FRI JUL 16 2010
KSZ103-MOZ028-162215-
LEAVENWORTH KS-PLATTE MO-
434 PM CDT FRI JUL 16 2010
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PLATTE AND NORTHEASTERN
LEAVENWORTH COUNTIES UNTIL 515 PM CDT...
AT 433 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG THUNDERSTORMS ACROSS CENTRAL PLATTE AND
NORTHEAST LEAVENWORTH COUNTIES. THESE STORM WERE NEARLY STATIONARY.
LOCALIZED WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS...ALONG WITH TORRENTIAL RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
WESTON...TRACY...LEAVENWORTH AND PLATTE CITY.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3941 9500 3941 9498 3941 9496 3942 9496
3949 9476 3928 9469 3926 9504
TIME...MOT...LOC 2134Z 180DEG 0KT 3937 9482
BOOKBINDERSpecial weather statement, Jul 16, 4:38 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 438 PM CDT FRI JUL 16 2010 MOZ023-162230- LIVINGSTON MO- 438 PM CDT FRI JUL 16 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LIVINGSTON COUNTY UNTIL 530 PM CDT... AT 432 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHEAST OF BRECKENRIDGE...OR 10 MILES WEST OF CHILLICOTHE...MOVING SLOWLY EAST AT 5 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH TORRENTIAL RAINFALL. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CHILLICOTHE...UTICA...MOORESVILLE AND SPRING HILL. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3989 9349 3969 9348 3975 9377 3990 9376 TIME...MOT...LOC 2138Z 285DEG 4KT 3983 9373 BOOKBINDER
Local storm report, Jul 16, 4:41 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
441 PM CDT FRI JUL 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL SPICKARD 40.24N 93.59W
07/16/2010 E1.00 INCH GRUNDY MO FIRE DEPT/RESCUE
&&
ACHLocal storm report, Jul 16, 4:48 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
448 PM CDT FRI JUL 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM HAIL LEAVENWORTH 39.32N 94.92W
07/16/2010 M1.75 INCH LEAVENWORTH KS EMERGENCY MNGR
&&
DDEROCHEThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 2:29 PM CDT | Special Weather Statement | EAX | Doniphan | 46 min |
| Jul 16, 3:06 PM CDT | Flash Flood Warning | EAX | Doniphan | 4 hr |
| Jul 16, 3:27 PM CDT | Heat Advisory | EAX | Atchison, Doniphan, Johnson, Leavenworth, Linn, Miami and 1 more | 48 hr |
| Jul 16, 4:46 PM CDT | Severe Thunderstorm Warning | EAX | Leavenworth | 29 min |
| Jul 16, 5:08 PM CDT | Severe Thunderstorm Warning | EAX | Leavenworth, Wyandotte | 37 min |
| Jul 16, 5:33 PM CDT | Areal Flood Advisory | EAX | Leavenworth, Wyandotte | 5 hr |
| Jul 16, 5:42 PM CDT | Severe Thunderstorm Warning | EAX | Leavenworth, Wyandotte | 33 min |
| Jul 16, 5:50 PM CDT | Flash Flood Warning | EAX | Leavenworth, Wyandotte | 5 hr |
| Jul 16, 5:55 PM CDT | Severe Thunderstorm Warning | EAX | Johnson | 50 min |
| Jul 16, 6:12 PM CDT | Areal Flood Advisory | EAX | Johnson | 3 hr |
| Jul 16, 6:28 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Miami | 32 min |
| Jul 16, 6:46 PM CDT | Severe Thunderstorm Warning | EAX | Miami | 29 min |
| Jul 16, 1:26 PM CDT | Special Weather Statement | EAX | Buchanan | 49 min |
| Jul 16, 1:46 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan | 29 min |
| Jul 16, 2:28 PM CDT | Special Weather Statement | EAX | Buchanan | 47 min |
| Jul 16, 2:57 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 33 min |
| Jul 16, 3:05 PM CDT | Flash Flood Warning | EAX | Buchanan, Platte | 4 hr |
| Jul 16, 3:13 PM CDT | Special Weather Statement | EAX | Daviess | 47 min |
| Jul 16, 3:17 PM CDT | Severe Thunderstorm Warning | EAX | Platte | 28 min |
| Jul 16, 3:28 PM CDT | Flash Flood Warning | EAX | Daviess | 5 hr |
| Jul 16, 4:22 PM CDT | Special Weather Statement | EAX | Grundy | 38 min |
| Jul 16, 4:34 PM CDT | Flash Flood Warning | EAX | Livingston | 4 hr |
| Jul 16, 4:34 PM CDT | Special Weather Statement | EAX | Platte | 41 min |
| Jul 16, 4:36 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Mercer | 24 min |
| Jul 16, 4:38 PM CDT | Special Weather Statement | EAX | Livingston | 52 min |
| Jul 16, 5:00 PM CDT | Special Weather Statement | EAX | Sullivan | 45 min |
| Jul 16, 5:06 PM CDT | Areal Flood Advisory | EAX | Grundy, Mercer, Sullivan | 4 hr |
| Jul 16, 5:11 PM CDT | Special Weather Statement | EAX | Linn | 49 min |
| Jul 16, 5:29 PM CDT | Special Weather Statement | EAX | Putnam | 46 min |
| Jul 16, 5:47 PM CDT | Special Weather Statement | EAX | Lafayette | 43 min |
| Jul 16, 6:09 PM CDT | Special Weather Statement | EAX | Chariton | 51 min |
| Jul 16, 6:34 PM CDT | Special Weather Statement | EAX | Jackson | 41 min |
Nearby
Flash Flood Warnings in Kansas, 2010Flash Flood Warnings in Missouri, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.